In my last post, I mentioned giving up my pain medication. Well since then, I’ve made the mistake of over-doing it and have had to take some of my Lortabs here and there the past few days. I’ve mainly taken them at night, so I can sleep.
I overdid it by not giving myself enough rest during the day and also by engaging my abdominal muscles too much. At least, that’s my theory. I hope I haven’t done any serious damage. I feel pain in my lower abdomen, between my main incision (for hand-assisted laparoscopic nephrectomy) and the lower side-port incision. The pain does not seem to be from the incisions, but something deeper. So that’s why I think it’s my abdominal muscles, either that or gas in my intestines. Also, I’ve had weird twinges of pain in one elbow, my hip, and other strange spots that don’t seem related to the area where I was operated on. I’m not sure what that is.
I’m going to see how things go and ask about it all at my follow-up appointment in just four days from now. If it gets worse, I’ll call the clinic. But so far, it’s not so bad as to force me to take the max on the pain medication (two Lortabs). I’ve only taken one at a time, and that has been enough. When I can, I go without it, so even better.
My mind does spin sometimes, thinking of all the worst-case scenarios that it could be. But since I don’t have any other problems ( i.e., no fever, shortness of breath, extreme weakness), I think it must be just typical post-operative pain.
I’ll keep the blog posted on any developments. In the meantime, I should once again note how grateful I am to those who continue to follow up with me to see how I’m doing. I continue to receive gifts, cards, emails and so forth. My donor buddy checked up on me at my one-week point, and that was sweet. It’s hard to believe that it’s already coming up on two weeks!